Georgia, 2015Damaging Winds in Georgia, July 21, 2015
July 21, 2015 · NWS JAX · 2 events in 1 county or zone
A surface trough across SE Georgia which combined with a moist and unstable airmass triggered strong to severe storms across the local area during the afternoon and evening hours. Activity started along the Gulf Coast in the morning, then tracked eastward through the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough across SE Georgia which combined with a moist and unstable airmass triggered strong to severe storms across the local area during the afternoon and evening hours. Activity started along the Gulf Coast in the morning, then tracked eastward through the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 2:20 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 21, 2:20 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE JUL 21 2015
...NUMEROUS SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING THIS AFTERNOON AND EARLY EVE...
...VERY HOT AND STEAMY THIS AFTN...
.REST OF TODAY...AT THIS TIME CONVECTION HAS BEEN MAINLY SCATTERED
IN COVERAGE BUT COULD EASILY INCREASE OVER THE COURSE OF THE REST
OF THE AFTN. MIXED LAYER CAPE MAP SHOWS 2500 TO 4000 J/KG...HIGHEST
FROM AN AREA FROM SUWANNEE VALLEY TO THE COASTAL GA AREA. DOWNBURST
POTENTIAL IS CERTAINLY THERE AGAIN TODAY WITH DCAPE VALUES OF 1000
J/KG AND WINDEX VALUES OF 60. EXPECT SHOWERS AND STORMS TO GRADUALLY
PROPAGATE EWD ABOUT 10 TO 15 MPH. THIS EVENING...BEST CHANCE OF
STORMS AND SHOWERS WILL BE ALONG THE ERN ZONES NEAR SUNSET...PUSHING
OFFSHORE IN THE EVENING AND WEAKENING.
HEAT INDICES REMAIN HIGH OVER SE GA WITH SEVERAL SITES AT 106 TO
112...THOUGH SOME OF THE THEM ARE TYPICALLY TOO HIGH WITH THEIR
DEWPOINTS AS WE HAVE NOTED. NONETHELESS...HEAT ADVY CRITERIA IS
BEING MET AT 108 TO 112...WITH ADVY ENDING AT 6 PM AS EARLIER
ISSUED.
TONIGHT...ONLY ISOLD CONVECTION EXPECTED BY LATE EVENING AND THEN
DISSIPATING BY MIDNIGHT. SOME SHALLOW PATCHY FOG POSSIBLE BUT
UNLIKELY TO CAUSE A SIGNIFICANT ISSUE. LOWS FCST IN THE MID 70S
WITH PARTLY CLOUDY SKIES.
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE REST OF THE
WEEK. HEAT INDICES ON WEDNESDAY ARE EXPECTED TO REACH 105 TO 110
DEGREES ALONG AND NORTH OF THE I-10 CORRIDOR AND A HEAT ADVISORY
MAY BE REQUIRED. RICH MOISTURE AND STRONG INSTABILITY WILL SUPPORT
SCATTERED STORMS ON WEDNESDAY AND LOCALLY HEAVY RAINFALL WILL BE
THE MAIN CONCERN ALTHOUGH ISOLATED STRONG WIND GUSTS IN WET
MICROBURSTS WILL BE POSSIBLE. SOUTHWEST STEERING FLOW WILL PUSH
STORMS FROM WEST TO EAST BOTH WEDNESDAY AND THURSDAY.
A SURFACE TROUGH WILL EXTEND SOUTHWEST INTO SE GA FROM A LOW OVER
THE CAROLINAS ON THURSDAY AND PROVIDE A FOCUS FOR NUMEROUS STORMS
ACROSS SE GA THURSDAY AFTERNOON. LOCALLY HEAVY RAINFALL...GUSTY
WINDS...AND EXCESSIVE LIGHTNING WILL BE THE MAIN THREATS. MORE
SCATTERED ACTIVITY IS EXPECTED ACROSS NE FL ON THURSDAY.
THE LOW OVER THE CAROLINAS WILL SHIFT INTO THE ATLANTIC ON FRIDAY
AND THE TROUGH WILL BECOME ORIENTED MORE EAST TO WEST AS IT DROPS
SOUTH ACROSS OUR FORECAST AREA THROUGH FRIDAY NIGHT. THIS BOUNDARY
WILL COMBINE WITH A MID LEVEL TROUGH TO TAKE ADVANTAGE OF A MOIST
AND UNSTABLE ATMOSPHERE TO PRODUCE NUMEROUS STORMS ACROSS THE
FORECAST AREA ON FRIDAY.
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE AFOREMENTIONED SURFACE TROUGH WILL PRODUCE NUMEROUS TO
WIDESPREAD STORMS ACROSS NE FL ON SATURDAY WITH DECREASING RAIN
CHANCES ACROSS SE GA AS THE WINDS BECOME EASTERLY ON THE NORTH
SIDE OF THE SURFACE TROUGH. THE MAIN CONCERN WILL BE FOR
TORRENTIAL DOWNPOURS WITH LOCALIZED FLOODING CONCERNS.
TEMPERATURES WILL ALSO BE HELD DOWN CONSIDERABLY WITH HIGHS
GENERALLY ONLY IN THE UPPER 80S ACROSS NE FL AND IN THE LOW 90S
ACROSS SE GA.
THE SURFACE TROUGH WILL PUSH SOUTH OF OUR AREA ON SUNDAY AND THIS
WILL BRING SOME RELIEF FROM THE HEAT AND ALSO RESULT IN MUCH
LOWER RAIN CHANCES THROUGH EARLY NEXT WEEK AS RIDGING BEGINS TO
BUILD IN.
&&
.AVIATION...OCNL IFR TO MVFR CONDS EXPECTED IN SHOWERS AND STORMS
REST OF TODAY. MOST CONVECTION SHOULD BE ENDING BY 01Z-02Z WITH
VFR PREVAILING THEREAFTER. SW TO W WINDS NEAR 10G15KT TODAY WILL
BECOME SW TO W OVERNIGHT AT 5-10KT. VFR EXPECTED WED MORNING.
&&
.MARINE...SW WINDS ON A GENERAL INCREASE THIS WEEK AS A SURFACE
TROUGH STALLS JUST NORTH OF THE WATERS WHICH WILL TIGHTEN THE
GRADIENT. WIND SPEEDS EXPECTED TO INCREASE TO EXERCISE
CAUTION TONIGHT OVER THE OFFSHORE. SCATTERED STORMS WILL MOVE BE
MOVING OFFSHORE DURING THE AFTERNOON AND EARLY EVE THE NEXT FEW
DAYS.
RIP CURRENTS: LOW RISK DUE TO LOW SWELL HEIGHTS AND PREVAILING
OFFSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 97 76 95 / 20 40 30 60
SSI 77 95 79 95 / 30 30 30 60
JAX 76 96 77 95 / 20 40 30 50
SGJ 77 94 78 93 / 30 40 20 50
GNV 75 93 76 92 / 20 50 10 50
OCF 75 91 76 91 / 20 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
SHASHY/SHULERHazardous weather outlook, Jul 21, 10:38 AM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT TUE JUL 21 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-221000-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1138 AM EDT TUE JUL 21 2015
...NUMEROUS SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING
DURING THE AFTERNOON AND EARLY EVE...
...HEAT ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA REST OF TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON WITH STORMS
FIRST DEVELOPING TOWARDS THE GULF COAST AND SPREADING NORTHEAST
ACROSS THE REGION THE REST OF THE AFTERNOON INTO THE EARLY EVENING.
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. STORM MOTION
WILL BE MAINLY EAST AT 10 TO 15 MPH.
HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. A HEAT ADVISORY IS IN
EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA WHERE HEAT INDICES OF 108
TO 112 CAN BE EXPECTED AT TIMES. ELSEWHERE HEAT INDICES REACH MOSTLY
INTO THE 103 TO 108 DEGREE RANGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEK WITH AFTERNOON HEAT
INDICES OF 104 TO 108 DEGREES. SLIGHTLY LOWER HEAT INDICES ARE EXPECTED
BY NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jul 21, 2:20 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND JEKYLL ISLAND 31.04N 81.42W
07/21/2015 M41 MPH GLYNN GA MESONET
&&
AENYEDISpecial weather statement, Jul 21, 2:21 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT TUE JUL 21 2015
GAZ153-154-165-166-211945-
INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
321 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR GLYNN AND NORTHEASTERN CAMDEN
COUNTIES UNTIL 345 PM EDT...
AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAYNESVILLE...OR 11 MILES WEST OF DOCK JUNCTION...MOVING SOUTHEAST AT
20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...JEKYLL ISLAND...
THALMANN...SEA ISLAND...COUNTRY CLUB ESTATES AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ROADWAY AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3115 8136 3113 8135 3117 8141 3111 8144
3122 8156 3113 8153 3109 8146 3112 8140
3100 8140 3106 8143 3106 8151 3093 8141
3098 8145 3098 8149 3095 8145 3114 8181
3131 8173 3125 8129
TIME...MOT...LOC 1921Z 293DEG 17KT 3120 8171
HESSSpecial weather statement, Jul 21, 2:25 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT TUE JUL 21 2015
FLZ021-212000-
SUWANNEE FL-
325 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUWANNEE COUNTY UNTIL
400 PM EDT...
AT 325 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOWLING PARK...OR 12 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...
MOVING EAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LIVE OAK...LURAVILLE...DOWLING PARK AND NEWBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ROADWAY AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3034 8321
3036 8295 3009 8297 3013 8323 3017 8323
3018 8325 3023 8324 3023 8325 3025 8324
3025 8325 3026 8325
TIME...MOT...LOC 1925Z 273DEG 17KT 3024 8325
HESSLocal storm report, Jul 21, 2:28 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST NW PALM COAST 29.57N 81.21W
07/21/2015 E40 MPH FLAGLER FL TRAINED SPOTTER
&&
AENYEDILocal storm report, Jul 21, 2:31 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HEAVY RAIN NW PALM COAST 29.57N 81.21W
07/21/2015 M1.00 INCH FLAGLER FL TRAINED SPOTTER
SPOTTER MEASURED 1 INCH OF RAINFALL IN 20 MINUTES.
&&
AENYEDISpecial weather statement, Jul 21, 2:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT TUE JUL 21 2015
GAZ132>136-212030-
JEFF DAVIS GA-WAYNE GA-BACON GA-APPLING GA-COFFEE GA-
345 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR BACON...SOUTHEASTERN JEFF
DAVIS...APPLING...NORTHWESTERN WAYNE AND EAST CENTRAL COFFEE COUNTIES
UNTIL 430 PM EDT...
AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PLANT HATCH TO NEAR
WEST GREEN...AND MOVING SOUTHEAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BAXLEY...ALMA...GRAHAM...SURRENCY...PLANT HATCH...NICHOLLS...ODUM...
WEST GREEN...DENTON...PINE GROVE AND NEW LACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3193 8232 3194 8228 3190 8219 3191 8213
3189 8212 3189 8211 3186 8212 3176 8193
3152 8221 3153 8224 3149 8227 3149 8230
3144 8233 3142 8240 3142 8248 3147 8250
3147 8261 3160 8286 3196 8242
TIME...MOT...LOC 1945Z 296DEG 21KT 3193 8239 3158 8280
HESSThunderstorm Wind, Appling
- When
- July 21, 3:05 PM EST
- Where
- Appling County, 1.38 mi N of Baxley
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 31.790, -82.350
A tree was blown down on U.S. Highway 1 north of Baxley. The time of damage was based on radar. The cost of damage was unknown but estimated for Storm Data.
Thunderstorm Wind, Appling
- When
- July 21, 3:11 PM EST
- Where
- Appling County, 1.81 mi NE of Baxley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.790, -82.330
A tree was blown down on Ten Mile Road. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, July 21, 2015$300,000 · 8 events
- Damaging Winds and Lightning Strike in Florida, July 21 to 25, 2015$41,000 · 55 kt wind · 26 events
- Damaging Winds in Georgia, July 21 to 23, 2015$86,000 · 60 kt wind · 8 events
- Damaging Winds in New York, July 21, 2015$80,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, July 21, 2015$50,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Florida, July 21, 20153 injured · $10,000 · 50 kt wind · 7 events
- Tornado and Damaging Wind in Colorado, July 21, 2015EF1 · 2 events
- Damaging Winds in North Carolina, July 21, 2015$19,000 · 50 kt wind · 8 events
- Lightning Strike in New Jersey, July 21, 20152 injured · 1 event
- Damaging Wind in Connecticut, July 21, 20152 injured · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2015$3,000 · 50 kt wind · 15 events
- Damaging Winds in South Carolina, July 21, 201561 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595854, 595855.